CaltechAUTHORS
  A Caltech Library Service

General Taylor configuration expansion revisited

Chu, M. S. and Jensen, T. H. and Bellan, P. M. (1999) General Taylor configuration expansion revisited. Physics of Plasmas, 6 (5). pp. 1495-1499. ISSN 1070-664X. http://resolver.caltech.edu/CaltechAUTHORS:CHUpop99

[img]
Preview
PDF
See Usage Policy.

133Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:CHUpop99

Abstract

The validity of a series expansion proposed previously [T. H. Jensen and M. S. Chu, Phys. Fluids 27, 2881 (1984)] for describing general Taylor configurations of magnetized plasmas has been reexamined because an apparent paradox was realized. From analyses of simple cases which can be dealt with mostly analytically, it is concluded that the paradox is a Gibbs phenomenon, and that the series expansion is valid.


Item Type:Article
Additional Information:©1999 American Institute of Physics. (Received 20 November 1998; accepted 27 January 1999) This work was supported by the U.S. Department of Energy under Grant Nos. DE-FG03-95ER54309 and DE-FG03-98ER54461.
Subject Keywords:PLASMA CONFINEMENT, RELAXATION, ANALYTICAL SOLUTION, PINCH EFFECT, plasma theory
Record Number:CaltechAUTHORS:CHUpop99
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:CHUpop99
Alternative URL:http://dx.doi.org/10.1063/1.873401
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:9410
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:20 Dec 2007
Last Modified:26 Dec 2012 09:48

Repository Staff Only: item control page